Hail, Coshocton
- When
- May 31, 3:00 PM EST
- Where
- Coshocton County, Coshocton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.267, -81.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 31, 1:10 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT WED MAY 31 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... UPPER HIGH/RIDGE OVER WESTERN PENNSYLVANIA CLEARLY EVIDENT BY WATCHING IR SAT LOOP. CLOUDS ACROSS LAKE ERIE ARE MOVING NORTHEAST AND CLOUD COVER ACROSS SOUTHERN WEST VIRGINIA IS MOVING SSW. ATTM SCATTERED CONVECTION IS ROTATING CLOCKWISE AROUND OUR FORECAST AREA. EARLY THIS AFTERNOON THE NEAREST THUNDERSTORM IS JUST EAST KMFD. DURING THE AFTERNOON AND EVENING HOURS WE EXPECT TO SEE AN INCREASE IN CONVECTION AS CONDITIONS ARE VERY UNSTABLE. WE ARE IN SLIGHT RISK AREA FOR DAY ONE AND THIS LOOKS REASONABLE. GREATEST THREAT OF SEVERE WEATHER IS DUE TO DAMAGING TSTM WINDS AND HEAVY RAIN FROM SLOW MOVING TSTMS. COOL FRONT MOVES THROUGH OUR AREA AROUND SUNRISE THURSDAY BRINGING TEMPS DOWN TO NEAR NORMAL LEVELS. MAIN COLD FRONT MOVES THROUGH THURSDAY NIGHT/FRIDAY MORNING TAKING TEMPS BELOW NORMAL. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... SURFACE FRONT WILL CONTINUE TO MAKE SLOW PROGRESS EAST OF THE FORECAST AREA FRIDAY. WILL KEEP LIKELY POPS FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT AND CHANCE POPS FOR FRIDAY. AN UPPER TROUGH WILL PUSH ACROSS THE GREAT LAKES SATURDAY AND INTO NEW ENGLAND BY SUNDAY. ASSOCIATED COLD POOL ALOFT SHOULD KEEP ATMOSPHERE UNSTABLE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE DAYLIGHT PERIODS SATURDAY AND SUNDAY. MONDAY AND TUESDAY SHOULD BE DRY. THE NEXT SYSTEM WILL BRING A CHANCE OF SHOWERS INTO THE REGION TUESDAY NIGHT AND WEDNESDAY. && .AVIATION... MVFR/IFR CONDITIONS IN SCATTERED SHOWERS AND TSTMS THROUGH THURSDAY. ALSO MVFR VSBYS IN BR/HZ AROUND SUNRISE. OTHERWISE...OUTSIDE OF PCPN AND BR/HZ AREAS EXPECT VFR CONDITIONS. SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EVENING AT 5 TO 10 KTS SHIFTING TO WEST THEN NORTHWEST AT SAME SPEEDS AROUND DAYBREAK THURSDAY. GUSTY WINDS IN/NEAR TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1101 AM EDT WED MAY 31 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-011515- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 1101 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL SLOWLY MOVE TOWARD THE AREA LATER TODAY AND OVERNIGHT. IN ADVANCE OF THE COLD FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE MAIN THREAT WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. STORMS THAT DEVELOP WILL BE SLOW MOVING PRODUCING HEAVY RAIN OVER AN EXTENDED PERIOD. ACTIVITY SHOULD DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 224 PM EDT WED MAY 31 2006 WVZ041-311930- TUCKER WV- 224 PM EDT WED MAY 31 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... TUCKER... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GATZMER. THIS STORM WAS NEARLY STATIONARY. THIS STORM WAS PART OF A BROKEN LINE OF STORMS FORMING ALONG THE RIDGES. THESE STORMS MAY GENERATE WIND GUSTS TO 50 MPH THIS AFTERNOON AND WILL GENERATE RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... GATZMER MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE TO HIGH GROUND SHOULD FLOOD WATER THREATEN. PLEASE STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 242 PM EDT WED MAY 31 2006 MDZ001-311945- GARRETT MD- 242 PM EDT WED MAY 31 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... GARRETT... AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A STRONG THUNDERSTORM 36 MILES NORTHWEST OF NEW GERMANY...OR ABOUT OVER HOPWOOD. THIS STORM WAS NEARLY STATIONARY AND PART OF A BROKEN LINE OF STORMS FORMING ALONG THE RIDGES. THESE STORMS MAY GENERATE WIND GUSTS TO 50 MPH THIS AFTERNOON AND WILL GENERATE RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...BIG RUN STATE PARK...MERRILL...NEW GERMANY AND PINEY GROVE. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE TO HIGH GROUND SHOULD FLOOD WATER THREATEN. PLEASE STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT WED MAY 31 2006 MDZ001-311945- GARRETT MD- 247 PM EDT WED MAY 31 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... GARRETT... AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF PINEY GROVE. THIS STORM WAS NEARLY STATIONARY AND PART OF A BROKEN LINE OF STORMS FORMING ALONG THE RIDGES. THESE STORMS MAY GENERATE WIND GUSTS TO 50 MPH THIS AFTERNOON AND WILL GENERATE RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FINZEL...MERRILL...NEW GERMANY AND PINEY GROVE MOVE TO A SAFE PLACE WHEN THUNDERSTORMS DEVELOP...AND BE ESPECIALLY ALERT TO LOCALIZED HEAVY RAINFALL AND FLOODING THIS AFTERNOON. MOVE TO HIGH GROUND SHOULD FLOOD WATER THREATEN. PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 328 PM EDT WED MAY 31 2006 OHZ039-048-312030- COSHOCTON OH-TUSCARAWAS OH- 328 PM EDT WED MAY 31 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... TUSCARAWAS AND COSHOCTON... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER COSHOCTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BAKERSVILLE...BALTIC...CONESVILLE...COSHOCTON...GNADENHUTTEN... NEWCOMERSTOWN...STONE CREEK...SUGARCREEK...WARSAW AND WEST LAFAYETTE THESE STORMS MAY GENERATE SOME WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL AT THE RATE OF ONE TO TWO INCHES PER HOUR. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The Cleveland radar (KCLE), 127 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506712.